Alert archive / Wyoming / Snow Squall Warnings in 2022
Snow Squall Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this snow squall warning at Mar 22, 2022, 6:05 PM MDT for Goshen County, Laramie County, Platte County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2022, 6:05 PM MDT (00:05 UTC)
- Expired
- Mar 22, 2022, 6:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 19 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
166
WWUS55 KCYS 230005
SQWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Cheyenne WY
605 PM MDT Tue Mar 22 2022
WYC015-021-031-230030-
/O.NEW.KCYS.SQ.W.0002.220323T0005Z-220323T0030Z/
Goshen WY-Laramie WY-Platte WY-
605 PM MDT Tue Mar 22 2022
The National Weather Service in Cheyenne has issued a
* Snow Squall Warning for...
Southwestern Goshen County in southeastern Wyoming...
Central Laramie County in southeastern Wyoming...
Southeastern Platte County in southeastern Wyoming...
* Until 630 PM MDT.
* At 604 PM MDT, a dangerous snow squall was located along a line
extending from 13 miles west of Gun Barrel to 6 miles east of Horse
Creek, moving southeast at 40 mph.
HAZARD...Extremely poor visibility in snow and blowing snow. Wind
gusts greater than 30 mph.
SOURCE...Radar and webcams.
IMPACT...Dangerous life-threatening travel.
*
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 45.
Interstate 80 in Wyoming between mile markers 354 and 391.
Locations impacted include...
Cheyenne, Burns, South Greeley, Hillsdale, Ranchettes, Warren AFB,
Frontier Park, Whitaker, North Cheyenne, Warren Af Base, Carpenter,
Fox Farm-College and South Greeley High.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4152 10515 4166 10476 4123 10421 4100 10432
4100 10492
TIME...MOT...LOC 0004Z 321DEG 53KT 4144 10461 4144 10506
$$
ClaycombWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this snow squall warning went out at Mar 22, 4:50 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 22, 4:50 PM MDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 450 PM MDT Tue Mar 22 2022 .SHORT TERM...(This evening through Thursday night) Issued at 224 PM MDT Tue Mar 22 2022 Tonight...Expecting a few snow showers to continue into the early evening hours associated with the passing shortwave trough aloft, with the showers mainly over and near the Snowy and Sierra Madre Ranges. Then clearing skies with winds decreasing. Wednesday...Dry, windy and warmer with brisk northerly flow aloft and decent low and mid level gradients. Wednesday night...Not quite as cold with the airmass moderating. Thursday...The flow aloft backs to northwest with the warming trend continuing as 700 mb temperatures rise to near -1 Celsius, yielding maximum temperatures from the mid 50s to mid 60s. Thursday night...Another relatively mild overnight under northwest flow aloft. .LONG TERM...(Wednesday night through Tuesday) Issued at 224 PM MDT Tue Mar 22 2022 The main concern with this forecast package is the evolution of the upper level trof moving into the west coast early next week. Very mild conditions are in store this weekend in response to the upper level ridge building over the Rockies. However, it will be a bit breezy due to the ridge remain fairly flat over most of the forecast area. Afternoon wind speeds will generally range from 30 to 40 mph with perhaps some higher gusts. The next concern is the upper level closed low moving towards the California coastline. Similar to last week, there is a lot of uncertainty on the evolution of this trof. The ECMWF Ensembles and GFS/Canadian are showing a fairly progressive pattern with intensification of the surface low somewhere over the central Plains. At this time, it is very difficult to determine when and where that surface low will develop. This will play a significant role on whether southeast Wyoming and Nebraska panhandle will see any precipitation next week. However, it will turn much colder early next week with temperatures dropping back to the 30s and 40s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 448 PM MDT Tue Mar 22 2022 Snow showers have been decreasing in intensity and coverage and should be pretty much gone shortly after 00Z. VFR conditions with gusty north winds overnight. Another round of snow showers and strong north winds Wednesday. && .FIRE WEATHER... Issued at 224 PM MDT Tue Mar 22 2022 Minimal concerns based on projected humidities and winds. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...REC AVIATION...GCC FIRE WEATHER...RUBIN
Hazardous weather outlook, Mar 22, 4:56 AM MDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 456 AM MDT Tue Mar 22 2022 WYZ101-103>119-231100- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 456 AM MDT Tue Mar 22 2022 This hazardous weather outlook is for portions of east central Wyoming and most of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous snow showers will develop and move southward by this afternoon. A snow squall can also not be ruled out. Locally heavy snow may result in very low visibilities and a quick inch of snow accumulation. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ102-231100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- 456 AM MDT Tue Mar 22 2022 This hazardous weather outlook is for portions of panhandle Nebraska and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated snow and rain showers are expected late this morning through this afternoon. Little or no snow accumulation is expected with this activity. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Mar 22, 3:38 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM NON-TSTM WND GST ALLIANCE 42.10N 102.87W
03/22/2022 M69 MPH BOX BUTTE NE ASOS
&&
RUBINSpecial weather statement, Mar 22, 3:43 PM MDT, 2 hours 22 minutes before
Special Weather Statement National Weather Service Cheyenne WY 343 PM MDT Tue Mar 22 2022 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-117>119-230000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, Harrison, Agate, Lusk, Redbird, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 343 PM MDT Tue Mar 22 2022 ...Strong Wind Gusts from Snow Showers This Afternoon... Scattered snow showers will continue to produce occasional gusty winds to 60 mph for the rest of the afternoon hours. If you are driving and encounter these strong winds, please keep a firm grip on your steering wheel to avoid losing control of your vehicle. Rubin
Special weather statement, Mar 22, 3:47 PM MDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
347 PM MDT Tue Mar 22 2022
NEZ020-054-WYZ108-118-119-222230-
Kimball NE-Banner NE-Goshen County WY-Central Laramie County WY-
East Laramie County WY-
347 PM MDT Tue Mar 22 2022
...A strong snow squall with thunder will impact portions of
northwestern Kimball, southwestern Banner, southeastern Goshen and
northeastern Laramie Counties through 430 PM MDT...
At 346 PM MDT, Doppler radar was tracking a strong snow squall 8
miles west of Hawk Springs, or 22 miles southwest of Torrington,
moving south at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph, soft hail, and reduced
visibility.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Grange, Albin, Hawk Springs Campground, Hawk Springs Recreation
Area, Meriden Rest Area, Gun Barrel and Hawk Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4188 10451 4191 10433 4143 10395 4127 10421
4130 10446
TIME...MOT...LOC 2146Z 349DEG 36KT 4179 10442
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CharnickThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:26 PM MDT | Snow Squall Warning | CYS | Laramie | 34 min |
Nearby
Snow Squall Warnings in Wyoming, 2022Every snow squall warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.